Here is My Question:
Why do I tend to notice my symptoms and fatigue about a week before my next Tysabri infusion?
Some patients do report a return of symptoms a week before their next Tysabri infusion. There are many possible causes:
1. The infusions have a mood elevating effect that wears off. This seems unlikely but is in line with # 4 reason.
2. You eliminate Tysabri from your body much faster than usual. This is particular true in people who have antibodies directed against Tysabri
3. You are overweight and do not achieve high levels of Tysabri after each infusion. This is particularly true in people with weights over 150kg (over 300 lbs)
4. This is psychosomatic and serves as a notice for you to get your next infusion.
You can have your doctor check to see if you are making antibodies that bind to Tysabri and eliminate it from your body shortly after it is infused. Normally, most but not all people who develop these antibodies experience infusion reactions some time between the 2nd and 6th infusion, and normally but not all patients with these antibodies receive no benefit from Tysabri infusions and continue to experience relapses and MRI activity.
In the near future we should be able to measure Tysabri concentrations in the blood to make sure we are giving enough Tysabri to each patient at the correct dosing interval. Stay tuned for that development.
Revere (Rip) Kinkel MD
Director of the Multiple Sclerosis Program
Director of Hillcrest Neurology
Professor of Clinical Neurosciences
University of California San Diego
PLEASE NOTE: This information/opinions on this site should be used as an information source only. This information does not create any patient-HCP relationship, and should not be used as a substitute for professional diagnosis and treatment. Please consult your health care provider before making any healthcare decisions or for guidance about a specific medical condition.